MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 70 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 70 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDNS070Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure on (b)(6) 2023, the trudi system was not tracking the trudi probe 70, 5in (tdp0705 / lot# unknown), the 0° trudi nav suction device (tdns000z / lot# unknown), and the 70° trudi nav suction device (tdns070z / lot# unknown) well while the devices were in both maxillary sinuses.The reported tracking issue was discovered while checking accuracy along the posterior and lateral wall of the maxillary sinuses that the trudi probe and the two suction devices were both displayed inaccurately on the trudi system by about 5mm off.It was also reported that the trudi probe and the two suction devices were also inaccurately displayed in the sphenoid, ethmoid, and frontal sinuses.Troubleshooting was not performed.The indicator lights on the trudi system for the instruments were always displayed as green.The procedure was reported as completed.There was no report of any patient injury.On 23-jan-2023, additional information was received.The information indicated that accuracy was confirmed using the registration probe after the registration process was completed.After registration, the physician worked in the maxillaries, which did not require navigation.After the work in the maxillary sinuses were completed, the physician wanted to confirm accuracy before moving to the more important ethmoid and frontal sinuses.This was when the inaccuracy was first noticed.The back and lateral wall of the maxillary sinuses were used to confirm accuracy and this was where the inaccuracy issues were noted.The information indicated that in the maxillary sinuses, the trudi showed inaccuracies suction showed posterior and superior to lateral wall.Inaccuracy was determined using both suction devices on the back/lateral walls of both maxillary sinuses.The information indicated that determination of accuracy was validate using instrumentation, suction.The computed tomography (ct) scan has 185+ slices.The field of view was axial, soft tissue.There were no noticeable defects to the ct scanned image.The additional information also indicated that the registration process was performed by an in serviced resident; this person has performed two previous registrations and the registration related to this procedure was the first time accuracy has been an issue.Accuracy was confirmed on the fiducials.There was no potential for metal interference; all indicators were green through the entire procedure.This issue has happened before and per the information, ¿some troubleshooting¿ was performed.¿changed nidec cables.The system has worked since.¿ on 31-jan-2023, additional information was received.The information indicated that the lot numbers for the suction devices and for the trudi probe are not available.The trudi probe was discarded.There was no error message on the trudi nav monitor.The devices were plugged in after registration the patient tracker did not move; the patient tracker cable was not under tension in relation to the reported event.More than one computed tomography (ct) scan was not attempted to be used with the trudi probe.Ct image was used as the primary image.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad did not move; the patient did not move.There were no other device¿s shaft in proximity to the emitter pad¿s transmitter.For the suction devices, they were reprocessed less than 10 times, but ¿cannot determine the exact amount¿ of time they have been reprocessed.The information indicated that sterilization method used was steam.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The trudi device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.The device manufacture date is not known as the device lot number is not available / not reported.[conclusion]: the healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure on (b)(6) 2023, the trudi system was not tracking the trudi probe 70, 5in (tdp0705 / lot# unknown), the 0° trudi nav suction device (tdns000z / lot# unknown), and the 70° trudi nav suction device (tdns070z / lot# unknown) well while the devices were in both maxillary sinuses.The reported tracking issue was discovered while checking accuracy along the posterior and lateral wall of the maxillary sinuses that the trudi probe and the two suction devices were both displayed inaccurately on the trudi system by about 5mm off.It was also reported that the trudi probe and the two suction devices were also inaccurately displayed in the sphenoid, ethmoid, and frontal sinuses.Troubleshooting was not performed.The indicator lights on the trudi system for the instruments were always displayed as green.The procedure was reported as completed.There was no report of any patient injury.On 23-jan-2023, additional information was received.The information indicated that accuracy was confirmed using the registration probe after the registration process was completed.After registration, the physician worked in the maxillaries, which did not require navigation.After the work in the maxillary sinuses were completed, the physician wanted to confirm accuracy before moving to the more important ethmoid and frontal sinuses.This was when the inaccuracy was first noticed.The back and lateral wall of the maxillary sinuses were used to confirm accuracy and this was where the inaccuracy issues were noted.The information indicated that in the maxillary sinuses, the trudi showed inaccuracies suction showed posterior and superior to lateral wall.Inaccuracy was determined using both suction devices on the back/lateral walls of both maxillary sinuses.The information indicated that determination of accuracy was validate using instrumentation, suction.The computed tomography (ct) scan has 185+ slices.The field of view was axial, soft tissue.There were no noticeable defects to the ct scanned image.The additional information also indicated that the registration process was performed by an in serviced resident; this person has performed two previous registrations and the registration related to this procedure was the first time accuracy has been an issue.Accuracy was confirmed on the fiducials.There was no potential for metal interference; all indicators were green through the entire procedure.This issue has happened before and per the information, ¿some troubleshooting¿ was performed.¿changed nidec cables.The system has worked since.¿ on 31-jan-2023, additional information was received.The information indicated that the lot numbers for the suction devices and for the trudi probe are not available.The trudi probe was discarded.There was no error message on the trudi nav monitor.The devices were plugged in after registration the patient tracker did not move; the patient tracker cable was not under tension in relation to the reported event.More than one computed tomography (ct) scan was not attempted to be used with the trudi probe.Ct image was used as the primary image.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad did not move; the patient did not move.There were no other device¿s shaft in proximity to the emitter pad¿s transmitter.For the suction devices, they were reprocessed less than 10 times, but ¿cannot determine the exact amount¿ of time they have been reprocessed.The information indicated that sterilization method used was steam.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.The lot number of the device is not known; therefore, manufacturing documentation review not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00002, 3005172759-2023-00003.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SUCTION, 70 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16274808
Report Number3005172759-2023-00004
Device Sequence Number14973039
Product Code PGW
UDI-Device Identifier10705031245884
UDI-Public10705031245884
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTDNS070Z
Device Catalogue NumberTDNS070Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown